Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 82, NWS Miami, FL

July 10, 2006Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 10, 2006, 6:47 PM EDT for Collier County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2006, 6:47 PM EDT (22:47 UTC)
Expired
Jul 10, 2006, 7:15 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 102246
SVRMFL
FLC021-102315-
/O.NEW.KMFL.SV.W.0082.060710T2247Z-060710T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
647 PM EDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 715 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR GOODLAND...OR
  ABOUT NEAR MARCO ISLAND...AND MOVING WEST AT 10 MPH.

* THE STORM WILL AFFECT...
  GOODLAND
  MARCO ISLAND

LAT...LON 2583 8159 2601 8158 2607 8203 2580 8205

$$

RP
2 follow-up statements
000
WWUS52 KMFL 102255
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
655 PM EDT MON JUL 10 2006

FLC021-102315-
/O.CON.KMFL.SV.W.0082.000000T0000Z-060710T2315Z/
COLLIER FL-
655 PM EDT MON JUL 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHWESTERN COLLIER COUNTY...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KEY MARCO...OR ABOUT NEAR MARCO ISLAND...MOVING WEST AT
10 MPH.

RESIDENTS OF THE MARCO ISLAND AREA SHOULD STAY INDOORS AWAY FROM 
WINDOWS UNTIL THIS THUNDERSTORM PASSES.

LAT...LON 2583 8159 2601 8158 2607 8203 2580 8205

$$

RP
000
WWUS52 KMFL 102315
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 PM EDT MON JUL 10 2006

FLC021-102323-
/O.EXP.KMFL.SV.W.0082.000000T0000Z-060710T2315Z/
COLLIER FL-
713 PM EDT MON JUL 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY
EXPIRES AT 715 PM EDT...

THUNDERSTORMS REMAIN IN THE AREA. NATIONAL WEATHER SERVICE DOPPLER 
RADAR CONTINUES TO SHOW A BAND OF STRONG THUNDERSTORMS FROM GOLDEN 
GATE SOUTH TO MARCO ISLAND AND OUT INTO THE GULF. FREQUENT 
LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL 
HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL 
MEDIA FOR THE LATEST UPDATES.

LAT...LON 2583 8159 2601 8158 2607 8203 2580 8205

$$

RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:09 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 10, 2:09 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT MON JUL 10 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WHERE CONTINUING TO DEVELOP
OVER THE INTERIOR AND WEST COAST AREAS OF THE CWA EARLY THIS
AFTERNOON. THE ACTIVITY SHOULD CONTINUE TO DEVELOP AND BECOME
NUMEROUS OVER THE WEST COAST AREAS OF THE CWA...AS THE EAST COAST
SEA BREEZE MEETS UP WITH THE WEST COAST SEA BREEZE AND THIS AREA
IS ALSO IN THE DIVERGENCE OF THE UPPER LEVEL LOW IN THE SOUTHEAST
GULF OF MEXICO.

THE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD ALSO
CONTINUE TO DEVELOP AND PUSH EAST FROM THE ATLANTIC WATERS INTO
THE EASTERN AREAS OF THE CWA THIS AFTERNOON...AS THE TROPICAL
WAVE IN THE NORTHERN BAHAMA ISLAND PUSHES WEST INTO THE ATLANTIC
WATERS OF SOUTH FLORIDA.

THE WEAK TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE CWA AND
INTO THE EASTERN GULF OF MEXICO. THIS WILL ALLOW FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO CONTINUE OVER THE ATLANTIC WATERS
TONIGHT...AND PUSH WEST INTO THE EAST COAST METRO AREAS.

THE INTERIOR AND WEST COAST AREAS WILL ALSO SEE SCATTERED
ACTIVITY THIS EVENING...DUE TO THE CLOSENESS OF THE UPPER LEVEL
LOW...AND THEN ISOLATED LATE TONIGHT...DUE TO THE TROPICAL WAVE
MOVING THROUGH THE CWA.

THE POPS ON TUESDAY WILL ALSO BE INCREASES UP TO LIKELY
CONDITIONS...AS THE CWA WILL BE ON THE MOIST SIDE OF THE TROPICAL
WAVE.

THE NEXT TROPICAL WAVE IN LINE FOR SOUTH FLORIDA IS OVER THE
SOUTHERN BAHAMAS ASSOCIATED WITH THE UPPER LEVEL LOW PRESSURE. THE
UPPER LEVEL LOW SHOULD DISSIPATE IN THE NEXT DAY OR TWO...AS THE
TROPICAL WAVE MOVES WEST TO NORTHWEST AND THROUGH SOUTH FLORIDA
LATE TUESDAY NIGHT INTO WEDNESDAY. THEREFORE...WILL INCREASE THE
POPS TUESDAY NIGHT TO SCATTERED OVER THE EAST COAST AREAS AND
ISOLATED ELSEWHERE...AND LIKELY ON WEDNESDAY.

.EXTENDED FORECAST...
ONCE THESE TROPICAL WAVES MOVE THROUGH SOUTH FLORIDA...HIGH
PRESSURE OVER THE WESTERN ATLANTIC WATERS WILL TAKE CONTROL OF
SOUTH FLORIDA WEATHER LATE THIS WEEK INTO EARLY THIS WEEKEND.
THIS HIGH WILL ALLOW FOR SOME DRIER AIR TO WORK INTO SOUTH FLORIDA
FROM THE CENTRAL ATLANTIC WATERS HELPING TO REDUCE THE POPS TO
BELOW CLIMO FOR THIS TIME OF YEAR. THE HIGHEST POPS WILL BE ALONG
THE WEST COAST AREAS...AS THE WIND FLOW WILL BE FROM THE EAST.

ANOTHER TROPICAL WAVE WELL EAST OF THE WINDWARD ISLANDS IS
FORECAST TO MOVE TO THE WEST NORTHWEST THROUGH THE WEEK INTO THE
WEEKEND...AND COULD APPROACH SOUTH FLORIDA EARLY NEXT WEEK. BUT AT
THIS TIME...PLAN ON KEEPING THE EASTERLY WIND FLOW ALONG WITH THE
SUMMER TIME WEATHER PATTERN FOR SOUTH FLORIDA AND CONTINUE TO
MONITOR THE TROPICAL WAVE.

&&

.MARINE...
THE WINDS WILL REMAIN MAINLY EAST OVER THE CWA THIS WEEKEND INTO
THIS WEEKEND AT 10 TO 15 KNOTS. THIS WILL KEEP THE SEA BELOW THE
SCEC CONDITIONS. THE ONLY EXCEPTION TO THIS IS IN THE SHOWERS AND
THUNDERSTORMS.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES FOR
THE WEEK INTO THE WEEKEND. SO THERE SHOULD BE NO PROBLEMS WITH THE
FIRE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  86  77  86 / 30 60 40 60
FORT LAUDERDALE  79  86  79  86 / 30 60 40 60
MIAMI            78  87  78  87 / 30 60 40 60
NAPLES           74  88  75  88 / 40 60 40 60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

BAXTER
Hazardous weather outlook, Jul 10, 5:51 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
551 PM EDT MON JUL 10 2006

FLZ063-066>075-111400-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
536 PM EDT MON JUL 10 2006

...HIGH RISK OF LIGHTNING INTERIOR AND WEST COAST THIS EVENING...
...HEAVY RAIN AND LOCALIZED FLOODING POSSIBLE INTERIOR AND WEST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE
TO AFFECT INTERIOR SECTIONS OF SOUTH FLORIDA THIS EVENING AS THEY
MOVE SLOWLY WEST TOWARD THE WEST COAST. THE MAIN IMPACTS FOR THE
THUNDERSTORMS WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY
RAINFALL AND LOCAL WIND GUSTS UP TO 35 MPH IN THE STRONGEST
STORMS.

SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WATERS WILL MOVE WEST
AND AFFECT THE EASTERN METRO AREAS OF BROWARD AND MIAMI-DADE
COUNTIES LATER THIS EVENING. THE MAIN IMPACT FROM THESE SHOWERS
AND STORMS WILL BE LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING STRIKES.

FLOODING:DUE TO THE WEAK STEERING WINDS ALOFT, LOCALLY HEAVY
RAINS WILL BE POSSIBLE. PONDING OF WATER AND POSSIBLE FLOODING OF
LOW LYING OR POORLY DRAINED AREAS WILL OCCUR AS THE STORMS MOVE
WEST FROM THE INTERIOR OVER METRO AREAS OF COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A TROPICAL WAVE WILL BEGIN AFFECTING SOUTH FLORIDA LATE TUESDAY
NIGHT OR EARLY WEDNESDAY MORNING. THIS SYSTEM WILL BRING NUMEROUS
SHOWERS AND THUNDERSTORMS TO ALL OF SOUTH FLORIDA, ESPECIALLY
WEDNESDAY AND WEDNESDAY EVENING.

FROM THURSDAY ON, SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:41 PM EDTSpecial Marine WarningMFL19 min
Jul 10, 6:13 PM EDTSpecial Marine WarningMFL32 min
Jul 10, 6:33 PM EDTSpecial Marine WarningMFL57 min
Jul 10, 6:40 PM EDTSpecial Marine WarningMFL35 min
Jul 10, 7:14 PM EDTSpecial Marine WarningMFL46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.